Home » Frequently asked Questions on Health » Is Theo-Asthalin safe in the long run?

Is Theo-Asthalin safe in the long run?

Q: I am 26 years old, asthmatic and taking Theo-asthalin. As a side effect, I am getting tremors and nervous weakness. Will these side effects be permanent or will they go away after stopping the drug? I am getting these symptoms only in winters. Can I continue this drug during winters? Please suggest an alternative.

A:The internationally accepted guidelines on the treatment of asthma have undergone major changes in the past couple of years. Now for better efficacy and less side effects, anti-asthmatic drugs are given by inhalation route only so that they reach lungs directly. Giving medicines by mouth for asthma is now discouraged. In a case like yours, the best way is to give salbutamol through inhalation route i.e. Asthalin inhaler 1-2 puffs 3-4 times daily. If this therapy is not adequate, a steroid can be added i.e. salbutamol + beclomethasone (Aerocort inhaler) again 1-2 puffs 3-4 times daily. Theo-Asthalin contains salbutamol + theophylline by mouth. Apart from having unpleasant side effects due to systemic absorption into the body such as tremors, nervous tension etc. there is an added risk of heart movement abnormalities when used for long duration.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------